Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 5, NWS Sacramento, CA

August 25, 2012

NWS Sacramento, CA issued this red flag warning at Aug 25, 2012, 1:57 PM PDT. It took effect at Aug 26, 2012, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2012, 1:57 PM PDT (20:57 UTC)
In effect from
Aug 26, 2012, 12:00 PM PDT
Expired
Aug 26, 2012, 10:00 PM PDT
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

412 
WWUS86 KSTO 252100
RFWSTO

URGENT - FIRE WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
157 PM PDT SAT AUG 25 2012

...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR PORTIONS OF THE INTERIOR NORTHERN CALIFORNIA
MOUNTAINS. FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS MONDAY
AFTERNOON THROUGH TUESDAY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE WEST COAST
AND INLAND THIS WEEKEND AND EARLY NEXT WEEK BRINGING A COOLING
TREND AND INCREASING SOUTHWEST WINDS TO THE AREA. OVER THE HIGHER
TERRAIN...MODERATE TO POOR HUMIDITY RECOVERY IS EXPECTED. THE
COMBINATION OF STRONGER SOUTHWEST WINDS...LOW HUMIDITY...AND
EXTREMELY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS FOR SOME INTERIOR NORTHERN CALIFORNIA MOUNTAIN
LOCATIONS SUNDAY AFTERNOON AND EVENING.

THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS
TO CONTINUE OVER THE MOUNTAINS INTO TUESDAY EVENING. THOUGH WINDS
DO NOT LOOK AS STRONG AS SUNDAY AFTERNOON...DRIER CONDITIONS WILL
MOVE INTO THE AREA MONDAY AND TUESDAY WITH TUESDAY BEING THE
DRIER DAY.

CAZ214-268-260515-
/O.UPG.KSTO.FW.A.0006.120826T1900Z-120827T0500Z/
/O.NEW.KSTO.FW.W.0005.120826T1900Z-120827T0500Z/
/O.NEW.KSTO.FW.A.0007.120827T1900Z-120829T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
157 PM PDT SAT AUG 25 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 AND
268...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 214 AND 268...

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN 
  SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF 
  THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH 
  PEAK).

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH SUNDAY
  AFTERNOON...WITH THE STRONGEST WINDS OVER RIDGES. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITIES IN THE 10 TO 20 PERCENT
  RANGE SUNDAY AFTERNOON.

* FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
4 follow-up statements
085 
WWUS86 KSTO 260449
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
949 PM PDT SAT AUG 25 2012

...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR PORTIONS OF THE INTERIOR NORTHERN CALIFORNIA
MOUNTAINS. FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS MONDAY
AFTERNOON THROUGH TUESDAY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE WEST COAST
AND INLAND THIS WEEKEND AND EARLY NEXT WEEK BRINGING A COOLING
TREND AND INCREASING SOUTHWEST WINDS TO THE AREA. OVER THE HIGHER
TERRAIN...MODERATE TO POOR HUMIDITY RECOVERY IS EXPECTED. THE
COMBINATION OF STRONGER SOUTHWEST WINDS...LOW HUMIDITY...AND
EXTREMELY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS FOR SOME INTERIOR NORTHERN CALIFORNIA MOUNTAIN
LOCATIONS SUNDAY AFTERNOON AND EVENING.

THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS
TO CONTINUE OVER THE MOUNTAINS INTO TUESDAY EVENING. THOUGH WINDS
DO NOT LOOK AS STRONG AS SUNDAY AFTERNOON...DRIER CONDITIONS WILL
MOVE INTO THE AREA MONDAY AND TUESDAY WITH TUESDAY BEING THE
DRIER DAY.

CAZ214-268-261500-
/O.CON.KSTO.FW.W.0005.120826T1900Z-120827T0500Z/
/O.CON.KSTO.FW.A.0007.120827T1900Z-120829T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
949 PM PDT SAT AUG 25 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM PDT
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 214 
AND 268...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 214 AND 268...

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN 
  SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF 
  THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH 
  PEAK).

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
258 
WWUS86 KSTO 261352
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
652 AM PDT SUN AUG 26 2012

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH THIS
EVENING FOR PORTIONS OF THE INTERIOR NORTHERN CALIFORNIA
MOUNTAINS. FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS MONDAY
AFTERNOON THROUGH TUESDAY EVENING...

.A STRONG LOW PRESSURE SYSTEM IS JUST OFFSHORE THE WEST COAST
BRINGING A COOLING TREND AND INCREASING SOUTHWEST WINDS TO THE
AREA. OVER HIGHER TERRAIN...MODERATE TO POOR HUMIDITY RECOVERY WILL
PERSIST. THE COMBINATION OF STRONGER SOUTHWEST WINDS...LOW
HUMIDITY...AND EXTREMELY DRY FUELS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS FOR SOME INTERIOR NORTHERN CALIFORNIA MOUNTAIN
LOCATIONS SUNDAY AFTERNOON AND EVENING.

THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS
TO CONTINUE OVER THE MOUNTAINS INTO TUESDAY EVENING. THOUGH WINDS ARE
NOT EXPECTED TO BE AS STRONG ON MONDAY AND TUESDAY...DRIER
CONDITIONS WILL AFFECT THE AREA MONDAY AND TUESDAY WITH TUESDAY
BEING THE DRIER DAY.

CAZ214-268-270000-
/O.CON.KSTO.FW.W.0005.120826T1900Z-120827T0500Z/
/O.CON.KSTO.FW.A.0007.120827T1900Z-120829T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
652 AM PDT SUN AUG 26 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 214 AND 268...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 214 AND 268...

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN 
  SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF 
  THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH 
  PEAK).

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
274 
WWUS86 KSTO 262216
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
316 PM PDT SUN AUG 26 2012

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR THE
NORTHEASTERN PORTION OF THE INTERIOR NORTHERN CALIFORNIA
MOUNTAINS.

...FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS TUESDAY NOON
THROUGH TUESDAY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL REMAIN CENTERED OFF THE PACIFIC
NORTHWEST COASTLINE THROUGH TUESDAY. THIS WILL HELP TO KEEP
TEMPERATURES IN INTERIOR NORTHERN CALIFORNIA RELATIVELY COOL AND WINDS
ELEVATED. IT WILL ALSO ASSIST IN BRINGING MARINE AIR INTO THE
DELTA REGION AND SOUTHERN SACRAMENTO VALLEY IN EARLY MORNING
HOURS. OVER HIGHER TERRAIN... MODERATE TO POOR HUMIDITY RECOVERY
WILL PERSIST. THE COMBINATION OF STRONGER SOUTHWEST WINDS... LOW
HUMIDITY... AND EXTREMELY DRY FUELS RESULTED IN CRITICAL FIRE
WEATHER CONDITIONS FOR THE NORTHEASTERN PORTION OF THE INTERIOR
NORTHERN CALIFORNIA MOUNTAIN LOCATIONS THROUGH THIS EVENING.

WINDS WILL WEAKEN ON MONDAY AND WILL BE BELOW CRITERIA FOR A RED
FLAG WARNING THOUGH THEY WILL BE BREEZY AND LOCALLY GUSTY ACROSS
THE REGION. 

THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS
TO ELEVATE AGAIN OVER THE MOUNTAINS ON TUESDAY EVENING. THESE
CONDITIONS MAY ULTIMATELY EXTEND INTO WEDNESDAY BUT TUESDAY
CURRENTLY LOOKS TO BE THE DAY WITH THE STRONGEST WINDS.


CAZ214-268-270630-
/O.EXT.KSTO.FW.A.0007.120828T1900Z-120829T0600Z/
/O.CON.KSTO.FW.W.0005.000000T0000Z-120827T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
316 PM PDT SUN AUG 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
214 AND 268...

...FIRE WEATHER WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 214 AND 268...

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN 
  SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF 
  THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH 
  PEAK).

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL.

* IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
KJ
042 
WWUS86 KSTO 270507
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1007 PM PDT SUN AUG 26 2012

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 214 AND
268...

...FIRE WEATHER WATCH IN EFFECT FOR THE SAME AREAS TUESDAY NOON
THROUGH TUESDAY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL REMAIN CENTERED OFF THE
PACIFIC NORTHWEST COASTLINE THROUGH TUESDAY. THIS WILL HELP TO
KEEP TEMPERATURES IN INTERIOR NORTHERN CALIFORNIA RELATIVELY COOL
AND WINDS ELEVATED. IT WILL ALSO ASSIST IN BRINGING MARINE AIR
INTO THE DELTA REGION AND SOUTHERN SACRAMENTO VALLEY IN EARLY
MORNING HOURS. OVER HIGHER TERRAIN...MODERATE TO POOR HUMIDITY
RECOVERY WILL PERSIST. THE COMBINATION OF STRONGER SOUTHWEST
WINDS... LOW HUMIDITY... AND EXTREMELY DRY FUELS WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS FOR THE NORTHEASTERN PORTION OF
THE INTERIOR NORTHERN CALIFORNIA MOUNTAIN LOCATIONS TUESDAY.

WINDS WILL WEAKEN ON MONDAY AND WILL BE BELOW CRITERIA FOR A RED
FLAG WARNING THOUGH THEY WILL BE BREEZY AND LOCALLY GUSTY ACROSS
THE REGION.

THE POTENTIAL EXISTS FOR DRY CONDITIONS AND GUSTY SOUTHWEST WINDS
TO ELEVATE AGAIN OVER THE MOUNTAINS ON TUESDAY EVENING. THESE
CONDITIONS MAY ULTIMATELY EXTEND INTO WEDNESDAY BUT TUESDAY
CURRENTLY LOOKS TO BE THE DAY WITH THE STRONGEST WINDS.

CAZ214-268-271400-
/O.EXP.KSTO.FW.W.0005.000000T0000Z-120827T0500Z/
/O.CON.KSTO.FW.A.0007.120828T1900Z-120829T0600Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
1007 PM PDT SUN AUG 26 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 214 AND 268...
...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 214 AND 268...

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP AND FIRE WEATHER ZONE 268 NORTHERN 
  SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF 
  THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-BECKWORTH 
  PEAK).

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* FUELS...EXTREMELY DRY FUELS AND HIGH FIRE GROWTH POTENTIAL.

* IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 25, 9:12 AM PDT, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 25, 9:12 AM PDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
912 AM PDT SAT AUG 25 2012

.DISCUSSION...
CURRENT FORECASTS ON TRACK. MARINE LAYER HAS DEEPENED TO AROUND
1500-2000 FT DEEP AND GRADIENTS ARE TRENDING A LITTLE MORE ONSHORE
WITH A MUCH WEAKER NORTH TO SOUTH GRADIENT (MFR TO SAC) THIS
MORNING. SO...A LITTLE COOLER TEMPERATURES EXPECTED.

&&

.PREVIOUS SHORT TERM DISCUSSION...
FORECAST AREA UNDER CLEAR SKIES THIS MORNING UNDER UPPER RIDGE ALONG
THE WEST COAST. MARINE LAYER THIS MORNING IS AROUND 2000 FEET DEEP
AND SOME COASTAL STRATUS IS MAKING IT INTO THE DELTA THIS MORNING
BUT IS NOT LIKELY TO IMPACT THE FORECAST AREA IN A SIGNIFICANT WAY.
DELTA BREEZE IS JUST A BIT STRONGER THIS MORNING AND AS A
RESULT...DELTA INFLUENCED AREAS ARE RUNNING JUST A BIT COOLER.
OTHERWISE...MOST LOCATIONS ARE RUNNING SIMILAR IN TEMPERATURE TO
FRIDAY MORNING. AN UPPER LEVEL LOW IN THE GULF OF ALASKA IS
CURRENTLY MAKING ITS WAY INTO THE EASTERN PACIFIC. THIS SHOULD BRING
A BIT OF AN INCREASE IN THE DELTA BREEZE AS WELL AS A SLIGHT
SYNOPTIC COOLING AS MORE MARINE AIR FILTERS INTO THE AREA. MOST
LOCATIONS SHOULD SEE A DROP OF ABOUT 2 TO 5 DEGREES TODAY.

UPPER LOW PUSHES IN A LITTLE CLOSER TO THE COAST ON SUNDAY BRINGING
INCREASED ONSHORE FLOW AND A LITTLE MORE COOLING. DESPITE THE
COOLING...HUMIDITY VALUES REMAIN QUITE LOW ESPECIALLY OVER THE
HIGHER ELEVATIONS. THIS LOW HUMIDITY COMBINED WITH THE INCREASING
WINDS WILL INCREASE FIRE DANGER. THE COMBINATION OF STRONG WINDS AND
LOW HUMIDITY OVER THE SOUTHERN CASCADES AND NORTHERN SIERRA JUSTIFY
THE CONTINUATION OF THE FIRE WEATHER WATCH CURRENTLY IN PLACE. THE
UPPER LOW IS ONLY MODELED TO MOVE SLIGHTLY ON MONDAY SO LOOKING FOR
JUST A BIT MORE COOLING. BREEZY WINDS CONTINUE ON MONDAY SO WILL
NEED TO MONITOR CONTINUED ELEVATED FIRE DANGER CONDITIONS.

MID RANGE MODELS IN FAIRLY GOOD AGREEMENT IN KICKING THE UPPER LOW
INTO THE PACIFIC NORTHWEST ON TUESDAY. DAYTIME HIGHS TUESDAY SHOULD
REMAIN A FEW DEGREES BELOW NORMAL WHILE WINDS ACROSS THE RIDGES
INCREASE A BIT MORE.

&&

.EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...
AS THIS LOW TREKS INLAND WEDNESDAY AND INTO THE LATER PART OF THE
WEEK...MID RANGE MODELS LEAVE WEAK TROUGHING ALONG THE WEST COAST.
TEMPERATURES ARE FORECAST TO WARM SLIGHTLY UNDER STABLE SOUTHWEST
FLOW ALOFT BUT ONLY SLIGHTLY WITH THE REMAINDER OF NEXT WEEKS HIGH
TEMPERATURES EXPECTED TO REMAIN NEAR OR A LITTLE BELOW NORMAL.
THE EXTENDED PERIOD SHOULD SEE LIGHTER WINDS OVERALL UNDER WEAKER
PRESSURE GRADIENTS.

&&

.AVIATION...
GENERAL VFR CONDITIONS CONTINUE OVER THE NEXT 24 HOURS. MVFR/IFR
VISIBILITY FROM SMOKE NEAR WILDFIRES...WITH SOME MVFR AT KRDD AND
KRBL SATURDAY MORNING FROM AROUND 15-21Z. WINDS WILL BE GENERALLY
LIGHT THROUGH THE MORNING THEN INCREASE IN THE AFTERNOON. SW WIND
GUSTS 25 TO 30 KT EXPECTED NEAR THE DELTA TODAY. GUSTS UP TO 20 KT
OVER RIDGETOPS. EK

&&

.STO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
BURNEY BASIN/EASTERN SHASTA COUNTY...WESTERN PLUMAS COUNTY/LASSEN
PARK.

&&
Hazardous weather outlook, Aug 25, 7:00 AM PDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SAT AUG 25 2012

CAZ013>019-063-064-066>069-261400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

BREEZY SOUTHWEST WINDS AND LOW HUMIDITY WILL CAUSE CRITICAL FIRE
WEATHER CONDITIONS ESPECIALLY OVER THE SOUTHERN CASCADES AND FAR
NORTHERN SIERRA NEVADA SUNDAY AFTERNOON AND EVENING AND POSSIBLY
MONDAY AND TUESDAY AFTERNOONS AND EVENINGS AS WELL.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:47 PM PDTFire Weather WatchSTO49 hr

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.